Alert archive / Florida / Tornado Warnings in 2024
Tornado Warning 62, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at May 10, 2024, 7:41 AM EDT for Lafayette County, Taylor County, Florida. It was in force for 28 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2024, 7:41 AM EDT (11:41 UTC)
- Expired
- May 10, 2024, 8:09 AM EDT
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Lafayette County, FL, Taylor County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:45 AM EDT | TSTM WND DMG | Perry, FL | Several trees down in Perry. |
| May 10, 7:45 AM EDT | TSTM WND GST 62 | Perry-Foley Airport, FL | Perry Airport gusted to 62 mph. |
| May 10, 8:10 AM EDT | TSTM WND DMG | Mayo, FL | Several trees down across Lafayette county. |
| May 10, 8:10 AM EDT | TSTM WND GST 54 | 1 Ene Mayo, FL | Mesonet station 0112W 0.6 E Mayo (WEATHERSTEM). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 4:03 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.8
The text
As transmitted.
428
WFUS52 KTAE 101141
TORTAE
FLC067-123-101245-
/O.NEW.KTAE.TO.W.0062.240510T1141Z-240510T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
741 AM EDT Fri May 10 2024
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Lafayette County in Big Bend Florida...
Taylor County in Big Bend Florida...
* Until 845 AM EDT.
* At 740 AM EDT, severe thunderstorms capable of producing a tornado
were located along a line extending from 12 miles north of Perry to
30 miles northwest of Steinhatchee, moving east at 70 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Perry around 745 AM EDT.
Mayo around 805 AM EDT.
Other locations impacted by these tornadic storms include Pinland,
Jug Island, Buckville, Dekle Beach, Jack Lee Island, Grady, Hatch
Bend, Foley, Salem, and Perry-Foley Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 2982 8291 2982 8332 2980 8344 2984 8373
2987 8375 2992 8385 3027 8365 3026 8326
3023 8324 3018 8325 3011 8323 3010 8318
3011 8316 3008 8307 2999 8296 2996 8295
2996 8293 2989 8292 2990 8290 2986 8288
TIME...MOT...LOC 1140Z 276DEG 61KT 3028 8360 2996 8376
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
42-DVD1 follow-up statement
088
WWUS52 KTAE 101209
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
809 AM EDT Fri May 10 2024
FLC067-123-101218-
/O.CAN.KTAE.TO.W.0062.000000T0000Z-240510T1245Z/
Lafayette FL-Taylor FL-
809 AM EDT Fri May 10 2024
...THE TORNADO WARNING FOR LAFAYETTE AND TAYLOR COUNTIES IS
CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until 1100 AM EDT for
Big Bend Florida.
&&
LAT...LON 2982 8291 2982 8332 2980 8344 2984 8373
2987 8375 2992 8385 3027 8365 3026 8326
3023 8324 3018 8325 3011 8323 3010 8318
3011 8316 3008 8307 2999 8296 2996 8295
2996 8293 2989 8292 2990 8290 2986 8288
TIME...MOT...LOC 1206Z 276DEG 61KT 3023 8309 2991 8325
$$
42-DVDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at May 10, 6:39 AM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 10, 6:39 AM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
639 AM EDT Fri May 10 2024
...New AVIATION...
.NEAR TERM...
(Today and tonight)
Issued at 353 AM EDT Fri May 10 2024
Watching two areas of convection at the moment, one across central
Alabama and one further west into central/southern Mississippi and
will gradually enter western Alabama. Outflow from earlier storms
runs north of Apalachicola northwest into central Alabama. Dewpoints
east of this boundary in the low to mid 60s and dewpoints west
are in the mid 70s. MLCAPE in the area runs from 1000-2000 J/kg
with higher readings further west. Some inhibition east of the
outflow and much less further west. The outflow boundary is
expected to slowly move back north and east overnight as a mid
level disturbance approaches and southerly winds become more
dominant ahead of this feature.
Assessing the latest CAMs, convection over central Alabama will
drift southeast and into our northern counties before 1AM. Some
questions on how far south this convection can go into our area
before significantly weakening as the atmosphere east of the
outflow boundary is more stable. Additional convection may fire
into the panhandle in that same timeframe while convection in
southern Mississippi/western Alabama races towards the area
towards 5AM. These two areas congeal through the night while
convection in Texas races along the Gulf coast towards the area in
the morning hours.
The enhanced risk from SPC remains overnight with destructive winds
70-80+ mph along with tornadoes and large hail. Residents are urged
to have several ways to receive warnings, and make sure these
devices and means are charged and the volume is up loud as much
of this will be occurring at night. These systems have the
potential to produce widespread damage along its track.
Appears the MCS will push through the area in the morning hours,
trends continue to show residual showers and storms develop into the
afternoon hours. Flooding may become an issue depending on how the
MCS evolves and moves across the area and convection that develops
behind the it. Keep pops going further west into the afternoon hours
and may have to expand if convection does develop further west into
the panhandle.
Pops will be winding down Friday night as a cold front moves
through. Highs will be in the 80s today and lows tonight will fall
in the low 60s. Dewpoints fall into the mid 50s behind the front so
it will feel like a crisp morning into Saturday morning.
&&
.SHORT TERM...
(Saturday through Sunday night)
Issued at 353 AM EDT Fri May 10 2024
Being post-frontal will lead to relatively cooler temps and a
decrease in moisture as northerly flow prevails throughout the short
term. Although surface winds will be southerly near the coast during
the afternoon hours due to the sea breeze, high pressure will lead
to large-scale subsidence. Limiting development to fair weather Cu
or developing towers that fizzle away. Overall, a nice weekend is on
tap.
Expect daytime highs generally in the 80s with overnight lows
generally in the upper 50s to low 60s.
&&
.LONG TERM...
(Monday through Thursday)
Issued at 353 AM EDT Fri May 10 2024
Next week a parade of shortwaves looks to move across the north Gulf
states with several rounds of weather possible. Given upper-level
support and good instability and decent low-level shear there's a
fair chance for multiple rounds of severe weather. Given the
mesoscale nature of these disturbances it's far too early to get
into specifics, however, once we get into Tuesday and beyond we're
looking at an active period.
Expect daytime highs initially in the upper 70s to mid 80s on Monday
to climb back up into the upper 80s to low 90s by Thursday.
Similarly, expect overnight lows initially in the low to mid 60s
initially climb into the upper 60s to lower 70s by Thursday.
&&
.AVIATION...
(12Z TAFS)
Issued at 635 AM EDT Fri May 10 2024
QLCS line has passed DHN/ECP/ABY and is bearing down on TLH and
VLD through 12Z. Expect damaging winds to possibly accompany the
line and have it in the TAFs. Once the line goes through, expect
several hours of SHRA and VCTS but should decrease later today.
Some CAMs show additional development along the coast which would
affect ECP/TLH through the morning so may have to amend to keep
TSRA longer at these locations. Winds will eventually veer to the
northwest with time as the rain moves out. Degraded flight
conditions as would be expected will gradually improve later
today.
&&
.MARINE...
Issued at 353 AM EDT Fri May 10 2024
A cold front will slowly approach from the northwest today, preceded
by strong to severe thunderstorms over the waters. Cautionary
conditions could be possible throughout today into tomorrow morning.
The front will limp across the waters on tonight. It will be
followed by moderate to occasionally fresh northerly breezes on
Saturday morning. Surface high pressure over the southern Plains on
Saturday will move across the Southeast States on Sunday, causing
winds to clock around. High pressure will move east into the
Atlantic on Monday, brining a return to southerly flow.
&&
.FIRE WEATHER...
Issued at 353 AM EDT Fri May 10 2024
Through early this afternoon, thunderstorms are expected to increase
in coverage and intensity as a complex of storms moves through the
region. Severe storms including destructive winds, hail, and
isolated tornadoes will all be possible. By late afternoon or early
evening, the rain will move east of the Florida Big Bend with drying
conditions into the weekend. The weather pattern will remain
unsettled into next week with several rounds of wetting rains and
possible severe weather.
&&
.HYDROLOGY...
Issued at 353 AM EDT Fri May 10 2024
A marginal risk of excessive rainfall is place today for most of the
area as a frontal system looks to push through the region. The
primary risk here being torrential downpours or training within any
thunderstorm(s) leading to a localized flash flooding risk.
Otherwise, area rivers are expected to remain below flood stage. In
the extended period the WPC is forecasting 3-5 inches by midweek
next week. This could introduce some riverine concerns, however,
it's too far out to say with any degree of confidence.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 85 63 84 62 / 90 10 0 0
Panama City 84 65 83 65 / 80 0 0 0
Dothan 82 60 81 60 / 80 0 0 0
Albany 82 59 81 58 / 70 0 0 0
Valdosta 82 62 82 60 / 90 10 0 0
Cross City 87 65 86 60 / 60 30 0 0
Apalachicola 83 67 82 66 / 70 10 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday morning for FLZ108-112-
114-115.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Oliver
LONG TERM....Oliver
AVIATION...Scholl
MARINE...Oliver
FIRE WEATHER...Scholl
HYDROLOGY...OliverIn the hours before
Local storm report, May 10, 5:45 AM EDT, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
545 AM EDT Fri May 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 AM Tstm Wnd Gst 1 N De Funiak Springs 30.74N 86.12W
05/10/2024 M54 MPH Walton FL Mesonet
Walton High School Mesonet.
&&
KRLocal storm report, May 10, 5:49 AM EDT, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
549 AM EDT Fri May 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 AM Tstm Wnd Gst 2 WNW Miramar Beach 30.39N 86.39W
05/10/2024 E53 MPH Walton FL Mesonet
Ambient Weather Station reported a 53 mph
thunderstorm wind gust.
&&
KRLocal storm report, May 10, 5:53 AM EDT, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
553 AM EDT Fri May 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM Tstm Wnd Dmg 1 W Cuthbert 31.77N 84.81W
05/10/2024 Randolph GA Dept of Highways
Tree limbs down blocking the road on SR 50
before Girard Street.
&&Local storm report, May 10, 6:12 AM EDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
612 AM EDT Fri May 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 AM Tstm Wnd Gst 5 NE West Bay 30.35N 85.80W
05/10/2024 M64 MPH Bay FL ASOS
ASOS station KECP Panama City.
&&
KRLocal storm report, May 10, 6:37 AM EDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
637 AM EDT Fri May 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM Tstm Wnd Gst 1 E Saint Andrews State 30.13N 85.72W
05/10/2024 M60 MPH GMZ750 FL Mesonet
Weather Flow station at St. Andrews Bay.
&&
KRLocal storm report, May 10, 6:46 AM EDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
646 AM EDT Fri May 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM Marine Tstm Wind 1 SE Gulf Resort Beach 30.21N 85.88W
05/10/2024 M61 MPH GMZ750 FL Mesonet
Panama City Beach, FL (NOS-NWLON.
&&
KRThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 5:02 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Holmes, Jackson, Walton, Washington | 88 min |
| May 10, 5:06 AM EDT | Special Marine Warning | TAE | 114 min | |
| May 10, 5:25 AM EDT | Tornado Warning | TAE | Walton, Washington | 35 min |
| May 10, 5:41 AM EDT | Tornado Warning | TAE | Bay, Walton, Washington | 34 min |
| May 10, 6:13 AM EDT | Tornado Warning | TAE | Gadsden | 47 min |
| May 10, 6:21 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Jackson and 6 more | 84 min |
| May 10, 6:30 AM EDT | Tornado Warning | TAE | Calhoun, Liberty | 30 min |
| May 10, 6:39 AM EDT | Tornado Warning | TAE | Gadsden, Leon | 51 min |
| May 10, 6:44 AM EDT | Tornado Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 31 min |
| May 10, 6:45 AM EDT | Special Marine Warning | TAE | 2 hr | |
| May 10, 6:49 AM EDT | Tornado Warning | TAE | Franklin, Gulf | 26 min |
| May 10, 6:50 AM EDT | Tornado Warning | TAE | Leon, Wakulla | 40 min |
| May 10, 7:16 AM EDT | Tornado Warning | TAE | Jefferson, Lafayette, Madison, Taylor | 59 min |
| May 10, 7:30 AM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 90 min |
| May 10, 8:24 AM EDT | Special Weather Statement | TAE | Walton | 51 min |
| May 10, 9:58 AM EDT | Special Weather Statement | TAE | Bay | 32 min |
| May 10, 10:04 AM EDT | Special Marine Warning | TAE | 3 hr | |
| May 10, 11:11 AM EDT | Special Weather Statement | TAE | Wakulla | 49 min |
| May 10, 11:41 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Wakulla | 19 min |
| May 10, 12:16 PM EDT | Special Weather Statement | TAE | Wakulla | 14 min |
| May 10, 12:57 PM EDT | Special Marine Warning | TAE | 2 hr | |
| May 10, 2:55 PM EDT | Special Marine Warning | TAE | 2 hr | |
| May 10, 3:01 PM EDT | Special Weather Statement | TAE | Calhoun, Liberty | 29 min |
Nearby
Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.